Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 17, 2011, 5:51 AM EST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 5:51 AM EST (10:51 UTC)
- Expired
- Jan 19, 2011, 10:00 AM EST
- In force
- 52 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
485 WHUS73 KIWX 171051 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 551 AM EST MON JAN 17 2011 LMZ043-046-171900- /O.NEW.KIWX.SC.Y.0006.110117T1051Z-110119T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 551 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS THROUGH THIS EVENING...BEFORE VEERING SOUTHWEST AFTER MIDNIGHT. NORTH TUESDAY AND TUESDAY NIGHT 15 TO 25 KNOTS. * WAVES: 1 TO 2 FEET THROUGH TUESDAY MORNING...THEN INCREASING TO 5 TO 8 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
980 WHUS73 KIWX 171530 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EST MON JAN 17 2011 LMZ043-046-172330- /O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1030 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS THROUGH THIS EVENING...BEFORE VEERING SOUTHWEST AFTER MIDNIGHT. NORTH TUESDAY AND TUESDAY NIGHT 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET INCREASING TO 5 TO 8 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
503 WHUS73 KIWX 172125 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST MON JAN 17 2011 LMZ043-046-180530- /O.EXT.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: SOUTHWEST TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH EARLY MORNING...VEERING WEST AND DIMINISHING TO UP TO 15 KNOTS TOWARD DAYBREAK. NORTH WINDS TUESDAY AND TUESDAY NIGHT 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. WINDS BACKING TO NORTHWEST AND DIMINISHING TO 15 KNOTS ON WEDNESDAY. * WAVES: 2 TO 4 FEET INCREASING TO UP TO 6 FEET TUESDAY NIGHT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
091 WHUS73 KIWX 180415 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1115 PM EST MON JAN 17 2011 LMZ043-046-181215- /O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1115 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: SOUTHWEST TO 15 KNOTS WITH GUSTS TO 25 KNOTS THROUGH EARLY MORNING...VEERING WEST AND DIMINISHING TO UP TO 15 KNOTS TOWARD DAYBREAK. NORTH WINDS TUESDAY AND TUESDAY NIGHT 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. WINDS BACKING TO NORTHWEST AND DIMINISHING TO 15 KNOTS ON WEDNESDAY. * WAVES: 1 TO 3 FEET INCREASING TO UP TO 6 FEET TUESDAY NIGHT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
752 WHUS73 KIWX 180916 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EST TUE JAN 18 2011 LMZ043-046-181730- /O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 AM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: VEERING NORTH 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. WINDS BACKING TO NORTHWEST AND DIMINISHING TO 15 KNOTS ON WEDNESDAY. * WAVES: INCREASING TO 3 TO 5 FEET BY TONIGHT IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
663 WHUS73 KIWX 182058 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EST TUE JAN 18 2011 LMZ043-046-190500- /O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: NORTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. WINDS BACKING TO NORTHWEST AND DIMINISHING TO 5 TO 15 KNOTS. * WAVES: IN ICE FREE AREAS...4 TO 7 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
204 WHUS73 KIWX 190334 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 PM EST TUE JAN 18 2011 LMZ043-046-191145- /O.CON.KIWX.SC.Y.0006.000000T0000Z-110119T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS: NORTH TO 15 KNOTS TONIGHT. WINDS BACKING TO NORTHWEST ON WEDNESDAY. * WAVES: IN ICE FREE AREAS...3 TO 6 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
501 WHUS73 KIWX 190919 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST WED JAN 19 2011 LMZ043-046-191500- /O.EXT.KIWX.SC.Y.0006.000000T0000Z-110119T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EST WED JAN 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: NORTHWEST 5 TO 15 KNOTS. * WAVES: IN ICE FREE AREAS...SUBSIDING TO 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 4:10 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 17, 4:10 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EST MON JAN 17 2011 .SHORT TERM... PRECIPITATION TYPE AND CRITICAL NEAR SURFACE TEMPERATURES ARE THE MAIN CONCERNS IN THE SHORT TERM PERIOD. SHORT WAVE CROSSING THE NORTHERN PLAINS THIS MORNING WILL DIVE TOWARD OUR AREA TODAY AND TONIGHT. LOW LEVEL JET WILL INCREASE TODAY IN RESPONSE WITH WARM AIR ADVECTION ACROSS THE REGION THROUGH TONIGHT. THERMAL PROFILES SHOW WARM AIR MOVING OVER TOP COLD NEAR SURFACE LAYER WHICH WILL LEAD TO A MIXED BAG OF PRECIPITATION. WARM AIR ADVECTION WILL LEAD TO ASCENT THIS AFTERNOON WITH LOW LEVEL THETA E INCREASING. SOUNDINGS SUGGEST INITIAL PCPN TYPE WILL BE SNOW WITH SOME SLEET POSSIBLE. WARMING THIS EVENING OVER NEAR SURFACE COLD WEDGE SHOULD ALLOW FOR PCPN TO CHANGE TO LIGHT FREEZING RAIN FROM SOUTHWEST TO NORTHEAST. THE TRICKY PART OF THE FORECAST IS SURFACE TEMPERATURES WHICH WILL OBVIOUSLY DICTATE WHEN FREEZING RAIN BECOMES JUST RAIN. MODELS ALL IN RATHER GOOD AGREEMENT ON 2M TEMPS WARMING TO BETWEEN 32 AND 34 DEGREES ACROSS MOST OF THE AREA OVERNIGHT. STILL HAVE REASONABLE CONCERN THAT MODELS ARE TOO AGGRESSIVE WITH THIS WARMING OVER THE SNOWPACK AND FROZEN GROUND WHICH HAS BEEN IN PLACE FOR SOME TIME NOW AND BEING REINFORCED THIS MORNING WITH TEMPERATURES IN THE SINGLE DIGITS AND TEENS. HAVE LEANED TOWARD THE NAM/SREF SOLUTIONS GIVEN THEIR RESOLUTION AND TRIED TO USE THEIR THERMAL PROFILES AND THICKNESS SCHEMES FOR PCPN TYPE AND CHANGEOVER. GRIDS BECOME QUITE MESSY WITH RESPECT TO THIS COUPLED WITH ATTEMPT TO COLLABORATE. BASICALLY EXPECT PCPN TO BEGIN THIS AFTERNOON AS LIGHT SNOW AND TRANSITION TO LIGHT FREEZING RAIN. WARMING FROM SOUTH TO NORTH WILL ALSO TAKE PLACE EFFECTIVELY CHANGING FREEZING RAIN TO RAIN IN THE SOUTH. WITH CONCERNS OVER SNOWPACK AND SURFACE TEMPS DID KEEP MENTION OF FREEZING RAIN THROUGH THE NIGHT...USING CHANCE WORDING WITH RAIN SOUTH AND PREDOMINATE FREEZING RAIN WORDING NORTH. ICE ACCUMULATION IS EXPECTED TO BE UP TO A TENTH OF AN INCH WITH HIGHEST AMOUNTS NORTH IN DEEPER COLD AIR REGIME...ASSUMING WARMING BY MODELS IS CORRECT. IF SNOWPACK INHIBITS THE WARMING WE COULD SEE SLIGHTLY HIGHER ICE ACCUMS CLOSER TO TWO TENTHS OF AN INCH. WITH MAIN IMPACT BEING SECOND PERIOD AND STILL QUESTIONS CONCERNING SURFACE TEMPS HAVE OPTED TO NOT ISSUE ANY HEADLINES BUT WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK FOR TONIGHT. MODELS REMAIN DIVIDED ON HOW FAST COLD AIR WILL MOVE BACK IN TUESDAY. AGAIN LEANED TOWARD NAM AND SREF WITH GFS BEING MUCH SLOWER WITH SECONDARY WAVE DEVELOPMENT. THIS WILL NEED TO BE WATCHED AS IT IS PLAUSIBLE. NON DIURNAL TEMPERATURE TREND USED WITH WARMING TODAY AND TONIGHT THEN FALLING TEMPERATURES TUESDAY. && .LONG TERM... WEDNESDAY THROUGH SUNDAY. LAKE EFFECT SNOWSHOWERS WILL BE ONGOING AT THE START OF THE PERIOD...WITH A EASTWARD TRANSITION WITH TIME AS TRAJECTORY BECOMES MORE NW FOR WEDNESDAY. THE FLOW WILL REMAIN RATHER PROGRESSIVE WITH THE APPROACH OF THE NEXT TROUGH. THIS COMBINED WITH LOWERING INVERSION HGTS AND INSTABILITY SHOULD KEEP ACCUMULATIONS IN CHECK AND ON THE LIGHTER SIDE. MODELS STILL HAVING ISSUES WITH CHANCES OF SNOW AS THE TROUGH CONTINUES TO DEEPEN AS IT SWEEPS INTO THE AREA. GFS BRINGS A SWATH OF LGT SNOW TO ENTIRE AREA LATE WEDS NGT INTO THURS...WHILE NEW ECMWF CONFINES AND PRECIP CHCS TO SE SECTIONS. THINK SPIRIT OF THE GRIDS WILL WORK AT THIS POINT WITH GENERALLY LOW CHC POPS. COLDER AIR WILL RUSH BACK IN WITH 00Z ECMWF HEADING BACK TOWARDS COLDER /BUT NOT AS BRUTAL/ TEMPS. LAKE EFFECT SNOWSHOWERS WILL ONCE AGAIN PLAGUE THE AREA WITH INCREASING INVERSION HGTS AND DECENT INSTABILITY TO BRING ACCUMULATION POTENTIAL. HAVE EXPANDED POPS SOMEWHAT SINCE PAST SEVERAL SETUPS HAVE BROUGHT AT LEAST SOME LIGHT SNOWSHOWERS WELL INLAND AND SEE NO REASON WHY THIS WON'T OCCUR. WILL KEEP FORECAST TEMPS THROUGH THE REMAINDER OF THE PERIOD AS IS...AFRAID TO MAKE ANY FURTHER ADJUSTMENTS WITH ALL THE MODEL VARIATION OF LATE. STILL APPEARS TO BE A COLD PERIOD ON TAP FOR THE WEEKEND. && .AVIATION... VFR CONDITIONS TO START THIS TAF PERIOD BUT CONDITIONS EXPECTED TO DETERIORATE LATE AFTERNOON AND OVERNIGHT. PRECIPITATION TYPE IS MAIN CONCERN AS THERMAL PROFILES WILL INITIALLY BE FAVORABLE FOR LIGHT SNOW BUT WARMING ALOFT SHOULD ALLOW FOR CHANGEOVER TO LIQUID WITH PERIOD OF SLEET POSSIBLE AS WELL. MODELS INDICATE SURFACE TEMPS TO BE BETWEEN 32 AND 34 DEGREES BY TONIGHT. STILL CONCERNED THAT MODELS MAY NOT BE ACCOUNTING FOR DEEP AND COLD SNOWPACK IN PLACE ACROSS THE MIDWEST AND MAY BE A FEW DEGREES TOO WARM WITH NEAR SURFACE TEMPS. OBVIOUSLY THIS DEGREE OR TWO WILL HAVE A LARGE IMPACT BETWEEN RAIN AND FREEZING RAIN AT SURFACE. WITH SURFACES ALREADY FROZEN FROM EXTENDED PERIOD OF COLD TEMPERATURES HAVE SIDED TOWARD FREEZING RAIN AS PREDOMINATE GROUP AT END OF PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...FISHER AVIATION...LASHLEY
Hazardous weather outlook, Jan 17, 5:33 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 533 AM EST MON JAN 17 2011 INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-181045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 533 AM EST MON JAN 17 2011 /433 AM CST MON JAN 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. THE SNOW IS EXPECTED TO MIX WITH FREEZING RAIN AND SLEET BEFORE CHANGING OVER TO MAINLY FREEZING RAIN BY LATE EVENING. SURFACE TEMPERATURES ARE EXPECTED TO RISE TO AROUND FREEZING AND POSSIBLY JUST ABOVE FREEZING LATE TONIGHT. ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING RAIN OR RAIN IS EXPECTED EARLY TUESDAY MORNING WITH TEMPERATURES HOVERING AROUND FREEZING. PRECIPITATION IS EXPECTED TO CHANGE BACK TO SNOW BEFORE ENDING ON TUESDAY. LAKE EFFECT SNOW SHOWERS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY WITH SOME ACCUMULATION POSSIBLE. THERE IS A CHANCE FOR COLDER AIR TO ARRIVE LATE THIS WEEK INTO THE WEEKEND WITH ADDITIONAL CHANCES FOR LIGHT SNOW AND LAKE EFFECT SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-181045- PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 533 AM EST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. THE SNOW IS EXPECTED TO MIX WITH FREEZING RAIN AND SLEET BEFORE CHANGING OVER TO MAINLY RAIN BY LATE EVENING. SURFACE TEMPERATURES ARE EXPECTED TO RISE JUST ABOVE FREEZING LATE THIS EVENING. ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN A TENTH OF AN INCH BUT ICY ROADS WILL BE POSSIBLE FROM THE LIGHT GLAZE DUE TO THE COLD SURFACES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN IS EXPECTED EARLY TUESDAY MORNING WITH TEMPERATURES HOVERING JUST ABOVE FREEZING. PRECIPITATION IS EXPECTED TO CHANGE BACK TO SNOW BEFORE ENDING ON TUESDAY. ACCUMULATIONS OF LESS THAN AN INCH ARE EXPECTED. THERE IS A CHANCE FOR COLDER AIR TO ARRIVE LATE THIS WEEK INTO THE WEEKEND WITH ADDITIONAL CHANCES FOR LIGHT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 533 AM EST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL DEVELOP TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR MUCH OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 1:22 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 15 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.